Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at Oct 20, 2021, 2:30 PM CDT for Trempealeau County, Wisconsin. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 20, 2021, 2:30 PM CDT (19:30 UTC)
- Expired
- Oct 20, 2021, 3:00 PM CDT
- In force
- 30 min
- Issued by
- NWS La Crosse, WI
- Hail
- 0.25 in
- Wind
- 30
County Trempealeau County, WI
The radar
The La Crosse radar (KARX), 72 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.5 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1107 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
501
WWUS83 KARX 201930
SPSARX
Special Weather Statement
National Weather Service La Crosse WI
230 PM CDT Wed Oct 20 2021
WIZ032>034-202000-
Buffalo WI-Jackson WI-Trempealeau WI-
230 PM CDT Wed Oct 20 2021
...A strong thunderstorm will impact portions of northeastern
Buffalo, northwestern Jackson and Trempealeau Counties through 300 PM
CDT...
At 229 PM CDT, Doppler radar was tracking a strong thunderstorm over
Whitehall, moving northeast at 50 mph.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Arcadia, Mondovi, Whitehall, Osseo, Galesville, Blair, Independence,
Strum, Price, Franklin, York, Eleva, Northfield, Merrillan, Ettrick,
Alma Center, Levis, Taylor, Hixton and Pigeon Falls.
This includes Interstate 94 between mile markers 88 and 113.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4451 9092 4451 9083 4447 9080 4442 9080
4442 9075 4440 9073 4405 9133 4455 9173
4460 9162 4460 9092
TIME...MOT...LOC 1929Z 230DEG 43KT 4439 9127
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
$$
PetersWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Oct 20, 2:28 PM CDT, 2 minutes earlier.
Area forecast discussion, Oct 20, 2:28 PM CDT, 2 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 228 PM CDT Wed Oct 20 2021 .SHORT TERM...(This evening through Thursday) Issued at 228 PM CDT Wed Oct 20 2021 Rounds of showers and storms today will continue into the overnight hours as a low pressure system currently situated on the Iowa/Minnesota boarder moves east into Wisconsin tonight. Modest mixed layer CAPE of 250-500 J/kg in the warm sector aided in the development of thunderstorms across portions of northeast Iowa and southeast Minnesota this afternoon. Some storms produced pea- sized hail. Heading into the evening hours, storms will become less likely with daytime heating tapering off and the CAPE axis shifting east. As the cyclone moves east tonight, its cold front will pass through providing forcing for additional showers. The cyclone begins to occlude as it approaches helping the rain shield to wrap around the northwestern quadrant of the cyclone. The northern portion of the forecast area will receive additional rounds of rain into the morning hours tomorrow as a result. Cooler temperatures and gusty winds are expected tomorrow thanks to northerly flow behind the cold front. Most areas will see high temperatures in the low to mid 50s with sustained winds of 10-15 knots and gusts up to 20-25 knots. Skies will gradually clear from north to south throughout the morning leading to mostly sunny skies in the afternoon. .LONG TERM...(Thursday night through Wednesday) Issued at 228 PM CDT Wed Oct 20 2021 Once the system currently impacting the area moves out of the region, a large area of high pressure looks to settle in for a couple of days. The high will bring in cooler air along with good radiational cooling conditions at night that will likely allow temperatures to dip below freezing for most of the area both Thursday and Friday night. This will set the stage for widespread frost and/or freezing conditions that will likely end the growing season and require a headline to issued with later forecasts. Once the ridge moves out of the region, the longer range models become quite divergent on how the pattern evolves over the weekend into next week. There is good agreement that short wave troughs will be coming in off the Pacific Ocean but the difference arise as to whether an upper level low will form over the weekend in the lee of the Rockies (ECMWF) or the flow remains quasi-zonal bringing the short wave troughs over the Midwest (GFS). These differences continue into next week with the upper level low potentially drifting east across the Mid-Mississippi River Valley or ridging developing over the area. To reconcile these differences, will include a chance for some precipitation starting Saturday night continuing through Monday. This looks to mainly be rain, although a little bit of snow could mix in Saturday night at the onset as the precipitation spreads into the region. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1246 PM CDT Wed Oct 20 2021 Scattered showers and thunderstorms are possible today and tonight as a low pressure system makes its way through the area. VFR conditions will persist until late tonight when a frontal passage brings ceilings down to MVFR and possibly IFR heights. There is still some uncertainty as to how low ceilings will drop, so opted to keep LSE at MVFR ceilings for now. Southeast winds today around 5-10 knots will shift overnight as the front passes through. Northerly winds 10-15 knots will follow. Skies will gradually clear out tomorrow morning with VFR conditions returning around 16Z. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...KAA LONG TERM...04 AVIATION...KAA
Hazardous weather outlook, Oct 20, 3:34 AM CDT, 10 hours 56 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 334 AM CDT Wed Oct 20 2021 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-211100- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 334 AM CDT Wed Oct 20 2021 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa...and southwest into central Wisconsin. .DAY ONE...Today and Tonight Scattered storms will be possible through tonight. A few of these storms may be strong to severe between 2 PM and 8 PM. These storms will be capable of producing hail up to 1 inch in diameter. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Widespread frost and freeze looks possible on both Thursday night and Friday night. This may bring an end to the growing season for much of the area. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Boyne
In the hours before
Special weather statement, Oct 20, 12:35 PM CDT, 1 hour 55 minutes before
Special Weather Statement National Weather Service La Crosse WI 1235 PM CDT Wed Oct 20 2021 IAZ008-009-018-019-201800- Floyd IA-Chickasaw IA-Howard IA-Mitchell IA- 1235 PM CDT Wed Oct 20 2021 ...A strong thunderstorm will impact portions of southeastern Mitchell, Howard, northeastern Floyd and northwestern Chickasaw Counties through 100 PM CDT... At 1234 PM CDT, trained weather spotters reported a strong thunderstorm 8 miles southwest of Elma, or 9 miles northeast of Charles City, moving northeast at 45 mph. HAZARD...Pea size hail. SOURCE...Trained weather spotters. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Riceville, Elma, Lime Springs, Alta Vista, Chester, Colwell, Bassett, Lylahs Marsh County Park, Saratoga, Maple Leaf, Bonair, Hayden Prairie, Colwell County Park, Davis Corners, Lourdes and Deerfield. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4350 9247 4350 9208 4304 9251 4313 9272 TIME...MOT...LOC 1734Z 210DEG 39KT 4317 9256 MAX HAIL SIZE...0.25 IN MAX WIND GUST...<30 MPH 04
Special weather statement, Oct 20, 1:12 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service La Crosse WI
112 PM CDT Wed Oct 20 2021
IAZ009-010-MNZ087-088-095-201915-
Winneshiek IA-Howard IA-Olmsted MN-Fillmore MN-Winona MN-
112 PM CDT Wed Oct 20 2021
...Strong thunderstorms will impact portions of eastern Howard,
northwestern Winneshiek, western Winona, southeastern Olmsted and
central Fillmore Counties through 215 PM CDT...
At 112 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wykoff to near Cresco. Movement was north
at 50 mph.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Cresco, Preston, St. Charles, Chatfield, Lewiston, Harmony,
Lanesboro, Dover, Altura, Wykoff, Fountain, Fillmore, Rushford
Village, Saratoga, Highland, Bristol, Amherst, Fremont, Pilot Mound
and Arendahl.
This includes Interstate 90 in Minnesota between mile markers 228 and
244.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4411 9209 4411 9208 4413 9208 4419 9205
4419 9185 4365 9184 4326 9221 4373 9229
TIME...MOT...LOC 1812Z 201DEG 45KT 4367 9225 4335 9222
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
04Special weather statement, Oct 20, 1:44 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service La Crosse WI
144 PM CDT Wed Oct 20 2021
MNZ079-088-095-WIZ032-201945-
Wabasha MN-Fillmore MN-Winona MN-Buffalo WI-
144 PM CDT Wed Oct 20 2021
...Strong thunderstorms will impact portions of western Winona,
northeastern Wabasha, eastern Fillmore and Buffalo Counties through
245 PM CDT...
At 143 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Plum City to near Kellogg to near
Lanesboro. Movement was northeast at 45 mph.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Winona, Mondovi, Wabasha, Alma, Buffalo, Goodview, Rushford,
Lewiston, Buffalo City, Fountain City, Lanesboro, Stockton,
Rollingstone, Altura, Kellogg, Modena, Dodge, Wilson and Waumandee.
This includes Interstate 90 in Minnesota between mile markers 238 and
255.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4441 9208 4459 9202 4460 9153 4425 9153
4422 9157 4421 9160 4418 9160 4417 9161
4414 9156 4411 9155 4410 9154 4404 9157
4403 9156 4385 9172 4384 9173 4383 9173
4354 9198 4422 9198 4442 9215
TIME...MOT...LOC 1843Z 208DEG 38KT 4460 9220 4428 9195 4367 9194
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
04Special weather statement, Oct 20, 2:30 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service La Crosse WI
230 PM CDT Wed Oct 20 2021
WIZ032>034-202000-
Buffalo WI-Jackson WI-Trempealeau WI-
230 PM CDT Wed Oct 20 2021
...A strong thunderstorm will impact portions of northeastern
Buffalo, northwestern Jackson and Trempealeau Counties through 300 PM
CDT...
At 229 PM CDT, Doppler radar was tracking a strong thunderstorm over
Whitehall, moving northeast at 50 mph.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Arcadia, Mondovi, Whitehall, Osseo, Galesville, Blair, Independence,
Strum, Price, Franklin, York, Eleva, Northfield, Merrillan, Ettrick,
Alma Center, Levis, Taylor, Hixton and Pigeon Falls.
This includes Interstate 94 between mile markers 88 and 113.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4451 9092 4451 9083 4447 9080 4442 9080
4442 9075 4440 9073 4405 9133 4455 9173
4460 9162 4460 9092
TIME...MOT...LOC 1929Z 230DEG 43KT 4439 9127
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
PetersThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 1:44 PM CDT | Special Weather Statement | ARX | Buffalo | 61 min |
| Oct 20, 3:01 PM CDT | Special Weather Statement | ARX | Clark, Jackson | 44 min |
| Oct 20, 12:35 PM CDT | Special Weather Statement | ARX | Howard | 25 min |
| Oct 19, 8:06 PM CDT | Special Weather Statement | ARX | Fillmore | 24 min |
| Oct 20, 1:12 PM CDT | Special Weather Statement | ARX | Fillmore | 63 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.